Georgia, 2006

Damaging Wind in Georgia, March 14, 2006

March 14, 2006 · NWS JAX · 1 event in 1 county or zone

A garage roof collapsed on top of a car just south of Pearson.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A garage roof collapsed on top of a car just south of Pearson.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 14, 9:13 AM EST, 1 hour 13 minutes earlier.

Area forecast discussion, Mar 14, 9:13 AM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
913 AM EST TUE MAR 14 2006

.UPDATE...COLD FRONT IS JUST NW OF AREA THIS MORNING WHERE
DEWPOINT PACKING IS STRONG. MID 60S DEWPOINTS AHEAD OF THE FRONT
WILL DROP INTO THE 40S WITHIN AN HOUR OR TWO FOLLOWING PASSAGE.
A LINE OF SHOWERS HAS REACHED THE NWRN PORTION OF OUR FORECAST
AREA. IT MAY LOOK IMPRESSIVE ON RADAR BUT SO FAR NO THUNDER
OCCURRED. CLOUD TOPS WARMED CONSIDERABLY BEFORE SUNRISE AND
LIGHTNING ACTIVITY CEASED UNTIL THIS PAST HOUR WHEN A FEW BOLTS
WERE DETECTED WELL NORTH OF THE AREA. LAPS ANALYSIS SHOWS 200
J/KG CAPES MOVING INTO OUR WRN ZONES AND MAX CAPES AROUND 600 J/KG
OVER BIG BEND. AFTER THE EARLY MORNING LOW STRATUS DISSIPATES
THERE SHOUD BE SUFFICIENT HEATING AHEAD OF THE FRONT TO ALLOW
ISOLATED THUNDERSTORMS. THUS ONLY CHANGE FOR THIS UPDATE WILL BE
TO CHNG WX TO CHANCE SHWRS WITH ISOL TSTMS.

.MARINE...NO CHANGES. WINDS/SEAS ARE BEGINNING TO INCREASE AT
GRAYS REEF AS NE=SW ORIENTATION OF THE FRONT BRINGS IT CLOSER TO GA
COASTAL WATERS THIS MORNING.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON WEDNESDAY TO 6 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: ALACHUA...BAKER...BRADFORD...CLAY...
     COLUMBIA...DUVAL...GILCHRIST...HAMILTON...MARION...NASSAU...
     PUTNAM...SUWANNEE...AND UNION.

     FIRE WEATHER WATCH FROM NOON WEDNESDAY TO 6 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: FLAGLER...AND ST JOHNS.

GA...FIRE WEATHER WATCH FROM NOON WEDNESDAY TO 6 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: APPLING...ATKINSON...BACON...BRANTLEY...
     CHARLTON...CLINCH...COASTAL CAMDEN...COASTAL GLYNN...
     COFFEE...ECHOLS...INLAND CAMDEN...INLAND GLYNN...JEFF
     DAVIS...PIERCE...WARE...AND WAYNE.

MARINE...SMALL CRAFT ADVISORY FROM 7 AM WEDNESDAY TO 5 PM WEDNESDAY FOR
     THE FOLLOWING ZONES: FERNANDINA BEACH TO ST AUGUSTINE FL
     OUT 20 NM...AND ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 7 PM TUESDAY TO 5 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: ALTAMAHA SOUND GA TO FERNANDINA BEACH FL
     20 NM TO 60 NM OFFSHORE...FERNANDINA BEACH TO ST AUGUSTINE
     FL 20 NM TO 60 NM OFFSHORE...AND ST AUGUSTINE TO FLAGLER
     BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

MKT/JCH
Hazardous weather outlook, Mar 14, 6:02 AM EST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
602 AM EST TUE MAR 14 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
602 AM EST TUE MAR 14 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORM IMPACT...
A FEW THUNDERSTORMS ARE EXPECTED ALONG A COLD FRONT WHICH WILL MOVE
ACROSS SOUTHEAST GEORGIA LATER THIS MORNING AND NORTHEAST FLORIDA
THIS AFTERNOON. GUSTY WINDS AND HEAVY DOWNPOURS ARE POSSIBLE FROM ANY
THUNDERSTORMS THAT DEVELOP.

.MARINE IMPACT...
SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR WATERS FROM ALTAMAHA
SOUND GEORGIA TO SAINT AUGUSTINE FLORIDA EXTENDING FROM 20 NM TO 60
NM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A DRY AIR MASS WILL MAKE FOR DANGEROUS FIRE CONDITIONS ACROSS
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA WEDNESDAY AFTERNOON.
REFER TO RED FLAG WARNING AND FIRE WEATHER WATCH PRODUCTS FOR MORE
INFORMATION.

THE RISK OF RIP CURRENTS WILL BE ON THE INCREASE ALONG NORTH FLORIDA
BEACHES WEDNESDAY. SEE THE SURF ZONE FORECAST FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ECZ

In the hours before

Special weather statement, Mar 14, 9:47 AM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
947 AM EST TUE MAR 14 2006

GAZ149-141530-
ATKINSON-
947 AM EST TUE MAR 14 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON COUNTY
FOR STRONG WINDS VALID UNTIL 1030 AM EST...

AT 947 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF WILLACOOCHEE...OR ABOUT 8
MILES NORTHEAST OF NASHVILLE...MOVING EAST AT 25 MPH. THIS
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WILLACOOCHEE...PEARSON AND
AXSON THROUGH 1030 AM EST. SOME MINOR WIND DAMAGE IS POSSIBLE WITH
THIS STORM.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Mar 14, 10:18 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1018 AM EST TUE MAR 14 2006

GAZ150-141600-
WARE-
1018 AM EST TUE MAR 14 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE COUNTY FOR
STRONG WINDS VALID UNTIL 1100 AM EST...

AT 1018 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 9 MILES WEST OF MILLWOOD...OR ABOUT 3 MILES
EAST OF PEARSON...MOVING EAST AT 30 TO 35 MPH. THIS THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND MILLWOOD...BICKLEY...WARESBORO AND
DIXIE UNION THROUGH 1100 AM EST. GUSTY WINDS OF 45 TO 55 MPH ARE
POSSIBLE ALONG WITH MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Atkinson

When
March 14, 10:26 AM EST
Where
Atkinson County, 5 mi S of Pearson
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
31.233, -82.867

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492776.